Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2008, 6:03 PM MST for Graham County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 6:03 PM MST (01:03 UTC)
- Expired
- Aug 2, 2008, 6:30 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 030103 SVRTWC AZC009-030130- /O.NEW.KTWC.SV.W.0065.080803T0103Z-080803T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 603 PM MST SAT AUG 2 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... * UNTIL 630 PM MST * AT 553 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED ON MOUNT GRAHAM...OR 13 MILES SOUTHWEST OF SAFFORD...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT GRAHAM. LAT...LON 3264 11001 3279 11004 3280 10982 3259 10973 TIME...MOT...LOC 0102Z 098DEG 9KT 3269 10988 $$
1 follow-up statement
000 WWUS55 KTWC 030116 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 616 PM MST SAT AUG 2 2008 AZC009-030130- /O.CON.KTWC.SV.W.0065.000000T0000Z-080803T0130Z/ GRAHAM AZ- 612 PM MST SAT AUG 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL GRAHAM COUNTY... AT 606 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND VERY HEAVY RAINFALL. THIS STORM WAS LOCATED ON MOUNT GRAHAM...OR 15 MILES SOUTHWEST OF DOWNTOWN SAFFORD...MOVING WEST AT 10 MPH. LARGE HAIL AND HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE THE MAIN THREATS FROM THIS STORM. THIS SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER OPEN COUNTRY AND IMPACT CAMPERS AND HIKERS ON THE MOUNTAIN. LAT...LON 3264 11001 3279 11004 3280 10982 3259 10973 TIME...MOT...LOC 0112Z 098DEG 9KT 3269 10991 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SAT AUG 2 2008 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE FLOW WILL BRING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA DURING THE UPCOMING WEEK. DAYTIME HIGH TEMPERATURES TRENDING CLOSE TO NORMAL. && .DISCUSSION...HIGH PRESSURE ALOFT CENTERED OVER THE CENTRAL CONUS PLAINS WITH GENERALLY ELY FLOW OVER SRN AZ. SCATTERED SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF TUCSON THIS EVENING AND ISOLATED SHOWERS/THUNDERSTORMS ACROSS SE PINAL AND WRN/CENTRAL PIMA COUNTIES...WITH ACTIVITY EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT. AS NOTED IN SWODY1...BOUNDARY LAYER TO BE WELL MIXED OVER THE DESERTS OF SRN AZ THIS AFTERNOON. THUS POTENTIAL EXISTS FOR STRONG TO SEVERE WIND GUSTS AND PERHAPS MARGINALLY SEVERE HAIL DURING THE LATTER PART OF THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE THREAT DIMINISHING MARKEDLY SHORTLY AFTER SUNSET. POTENTIALLY HEAVY RAINFALL BY EARLY SUNDAY ACROSS PORTIONS OF SANTA CRUZ AND COCHISE COUNTIES. THEREAFTER...MOISTURE AND FLOW SHOULD BE SUFFICIENT TO MAINTAIN THE DAILY CYCLE OF SHOWERS AND THUNDERSTORMS DURING THE UPCOMING WEEK. DAYTIME HIGH TEMPS GENERALLY TRENDING CLOSE TO NORMAL FOR EARLY AUGUST THROUGHOUT THIS FORECAST PERIOD. && .AVIATION...EXPECT SCATTERED TSRA/SHRA INTO THIS EVENING. CLOUD DECKS GENERALLY 8-10K FT AGL WITH LOWER CEILINGS VICINITY TSRA. VISIBILITIES AS LOW AS 1SM AND BRIEF WIND GUSTS TO 50 KTS WITH STRONGEST STORMS. BULK OF TSRA/SHRA TO END AFTER 03/07Z. LIGHT DIURNALLY DRIVEN SURFACE WINDS OUTSIDE OF TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:31 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Aug 2, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 95 min |
| Aug 3, 3:16 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 89 min |
| Aug 3, 3:26 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 34 min |
| Aug 3, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Graham | 47 min |
| Aug 3, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 29 min |
| Aug 3, 4:37 PM MST | Flash Flood Warning | TWC | Graham | 113 min |
| Aug 3, 4:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 3, 4:55 PM MST | Flash Flood Warning | TWC | Cochise | 110 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.